Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 107, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 18, 2009, 12:51 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2009, 12:51 PM EDT (16:51 UTC)
- Expired
- Aug 18, 2009, 1:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, PA, Erie County, PA
The radar
The Buffalo radar (KBUF), 141 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 181651
SVRCLE
PAC039-049-181745-
/O.NEW.KCLE.SV.W.0107.090818T1651Z-090818T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1251 PM EDT TUE AUG 18 2009
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
ERIE COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 145 PM EDT
* AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF EDINBORO...OR 17
MILES NORTH OF MEADVILLE...AND WAS MOVING EAST AT 15 MPH. PENNY
SIZE HAIL CAN BE EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
EDINBORO...
CAMBRIDGE SPRINGS...
WATERFORD...
UNION CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4219 7975 4201 7975 4201 7962 4200 7961
4179 7962 4178 8037 4196 8037
TIME...MOT...LOC 1652Z 265DEG 13KT 4189 8020
$$
LAPLANTE2 follow-up statements
000
WWUS51 KCLE 181712
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
112 PM EDT TUE AUG 18 2009
PAC039-049-181745-
/O.CON.KCLE.SV.W.0107.000000T0000Z-090818T1745Z/
CRAWFORD PA-ERIE PA-
112 PM EDT TUE AUG 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR ERIE AND NORTHERN CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA...
AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDINBORO...OR 16 MILES
SOUTH OF ERIE...MOVING EAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CAMBRIDGE SPRINGS...WATERFORD AND UNION CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4219 7975 4201 7975 4201 7962 4200 7961
4179 7962 4178 8037 4196 8037
TIME...MOT...LOC 1712Z 265DEG 13KT 4190 8010
$$
FITZ000
WWUS51 KCLE 181738
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
138 PM EDT TUE AUG 18 2009
PAC039-049-181748-
/O.EXP.KCLE.SV.W.0107.000000T0000Z-090818T1745Z/
CRAWFORD PA-ERIE PA-
138 PM EDT TUE AUG 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR ERIE AND NORTHERN CRAWFORD
COUNTIES IN NORTHWEST PENNSYLVANIA EXPIRES AT 145 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4219 7975 4201 7975 4201 7962 4200 7961
4179 7962 4178 8037 4196 8037
TIME...MOT...LOC 1738Z 265DEG 13KT 4191 7998
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:57 AM EDT, 5 hours 54 minutes earlier.
Area forecast discussion, Aug 18, 6:57 AM EDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 657 AM EDT TUE AUG 18 2009 .SYNOPSIS... A COLD FRONT OVER THE WESTERN GREAT LAKES WILL MOVE SOUTHEAST ACROSS THE LOCAL AREA TONIGHT. THE FRONT WILL BECOME STATIONARY ACROSS CENTRAL OHIO ON WEDNESDAY AND THEN MOVE BACK NORTH ACROSS THE LOCAL AREA AS A WARM FRONT WEDNESDAY EVENING AND NIGHT. ANOTHER COLD FRONT WILL MOVE EAST ACROSS THE AREA LATE THURSDAY NIGHT AND EARLY FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MODELS DONT APPEAR TO HAVE MUCH FEEL TODAY. HAVE ALREADY STARTED TO SEE NEW CONVECTION DEVELOP ALONG A BOUNDARY JUST SW OF THE AREA. EXPECT THIS TO FILL IN SOME THE NEXT FEW HOURS. MORE CONVECTION IS FIRING FURTHER UPSTREAM IN INDIANA. HAVE KEPT LIKELY POPS IN THE FORECAST THROUGH MIDDAY ALL AREAS AND OVER ALL BUT FAR NW OH THIS AFTERNOON. THE FRONT SHOULD NOT ARRIVE TILL LATE IN THE DAY AND EXPECT THERE TO BE SOME SUN AND DECENT HEATING BETWEEN STORMS TODAY. THE SET UP FOR SEVERE WEATHER IS NOT ALL THAT GREAT BUT WOULD NOT BE SURPRISED TO SEE A LINE OF STORMS DEVELOP AHEAD OF THE FRONT LATE THIS AFTERNOON. BEST CHANCES FOR THIS WILL BE FROM THE I-71 CORRIDOR EAST. SOME DRIER AIR DOES WORK IN AT MID LEVELS THIS AFTERNOON SO SOME ISOLATED DOWNBURST DAMAGE WILL BE POSSIBLE. HAVE USED A BLEND OF GUIDANCE TEMPS TODAY. TEMPS TOUGH BECAUSE ITS HARD TO TELL AT THIS POINT HOW MUCH SUN THERE WILL BE. & .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... IT APPEARS UNSETTLED WEATHER WILL CONTINUE INTO THE END OF THE WORK WEEK. THE COLD FRONT SHOULD FINALLY MOVE SOUTH OF THE AREA TONIGHT AND BECOME STATIONARY JUST SOUTH OF THE AREA. THIS WILL PREVENT THERE FROM BEING A TRUE AIRMASS CHANGE. BY MIDNIGHT ALL BUT THE FAR SOUTHERN END OF THE WARNING AREA SHOULD BE DRY. THE FRONT WILL BEGIN TO MOVE BACK NORTH AS A WARM FRONT WEDNESDAY AFTERNOON. BOTH THE LATEST GFS AND NAM LIGHT THIS FRONT UP AND EXPECT THERE TO BE MORE CONVECTION. ROUNDS OF SHOWERS AND STORMS WILL THEN CONTINUE THROUGH THURSDAY NIGHT. WILL NEED LIKELY POPS MOST OF THE PERIOD. HAVE STAYED PRETTY CLOSE TO GUIDANCE FOR TEMPS. && .LONG TERM /FRIDAY THROUGH MONDAY/... ANOTHER STRONG COLD FRONT WILL MOVE THROUGH FRIDAY MORNING. THIS FRONT WILL FINALLY BRING AN AIRMASS CHANGE. LINGERING PRECIP WILL CONTINUE BEHIND THIS FRONT INTO SATURDAY GIVEN COLD TEMPS ALOFT. AT 12Z SATURDAY...00Z GFS IS SHOWING 7 DEGREE AIR AT 850 MB. THIS SHOULD PRODUCE AT LEAST SCATTERED SHRA DURING THE DAY. DRIER AIR WILL FINALLY ARRIVE ON SUNDAY WITH QUIET WEATHER EXPECTED MONDAY AS WELL. TEMPERATURES FRIDAY THROUGH MONDAY WITH STRUGGLE TO GET OUT OF THE 70S WITH HIGHS SATURDAY AND SUNDAY MAINLY IN THE LOWER TO MIDDLE 70S. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... SHOWERS STILL ACROSS NWRN OHIO THIS HOUR MOVING NORTHEAST ALTHOUGH COVERAGE HAS DECREASED OVER THE PRECEDING COUPLE OF HOURS. ACTIVITY SHOULD AFFECT KFDY AND COULD BRUSH KTOL AS WELL. FOR NOW WILL BRING INTO FDY AND KEEP TOL AS VCSH. VFR CONDITIONS ACROSS THE AREA TO BEGIN WITH. BY LATE MORNING EXPECT CONVECTIVE CUMULUS TO GO FROM SCATTERED TO BROKEN BETWEEN 4 AND 5KFT WHICH SHOULD CONTINUE THROUGH THE DAY DUE TO AMPLE LOW LEVEL MOISTURE AND HEATING. COLD FRONT WILL MOVE INTO THE WESTERN PORTION BY LATE MORNING OR EARLY AFTERNOON AND THEN SLOWLY SAG ACROSS THE AREA. ALONG AND AHEAD OF THE FRONT EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP. HAVE CHOSEN 18Z-19Z FOR INITIATION. WOULD BE REASONABLE TO EXPECT MVFR/IFR CONDITIONS IN AFTERNOON CONVECTION. OUTSIDE OF THE CONVECTION SHOULD LIKELY REMAIN VFR. FOLLOWING MOISTURE PROGS IT APPEARS THAT THE FRONT WILL STALL OR AT LEAST STILL BE ACROSS PORTIONS OF THE EAST OR SOUTHEAST TONIGHT. HAVE ENDED PRECIP OVERNIGHT HOWEVER GIVEN MOISTURE COULD SEE LOW STRATUS/FOG DEVELOPMENT OVERNIGHT ESPECIALLY MFD-CAK-YNG .OUTLOOK...NON VFR POSSIBLE WEDNESDAY THROUGH FRIDAY IN ANY CONVECTION WHICH IS ANTICIPATED TO OCCUR ACROSS THE AREA. && .MARINE... COLD FRONT TO OUR WEST WILL MOVE ACROSS THE LAKE LATE THIS AFTERNOON AND EARLY TONIGHT. AHEAD OF THE FRONT SOUTHWEST WINDS WILL CONTINUE ON THE LAKE ALONG WITH SCATTERED SHOWERS AND THUNDERSTORMS. WINDS WILL TURN NORTHWEST OVERNIGHT AND NORTHEAST WEDNESDAY BEHIND THE FRONT. WINDS WILL CONTINUE TO VEER WEDNESDAY NIGHT TURNING SOUTHERLY ON THURSDAY AS THE COLD FRONT RETURNS AS A WARM FRONT AND MOVES NORTH ACROSS THE LAKE. LOW PRESSURE WILL MOVE THROUGH THE CENTRAL LAKES FRIDAY DRAGGING A COLD FRONT ACROSS THE LAKE FROM THE WEST. EXPECT SOUTHWEST WINDS AHEAD OF THE FRONT LATE THURSDAY BECOMING WEST ON FRIDAY. SATURDAY EXPECT NORTHWEST FLOW BEHIND THE FRONT. COULD POSSIBLY NEED A SMALL CRAFT ADVISORY THURSDAY NIGHT INTO FRIDAY AS GRADIENT TIGHTENS AHEAD OF THE FRONT. OTHERWISE NO HEADLINES EXPECTED. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...TK MARINE...TK
Hazardous weather outlook, Aug 18, 5:33 AM EDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 533 AM EDT TUE AUG 18 2009 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-190945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 533 AM EDT TUE AUG 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS TUESDAY AND TUESDAY EVENING MAY BE SEVERE AHEAD OF A COLD FRONT. LOCALLY HEAVY RAIN IS ALSO LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-190945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 533 AM EDT TUE AUG 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS TUESDAY AND TUESDAY EVENING MAY BE SEVERE AHEAD OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:01 PM EDT | Areal Flood Advisory | CLE | Crawford | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.